Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 35, NWS San Angelo, TX

April 11, 2020Fisher County, Jones County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2020, 4:32 PM CDT for Fisher County, Jones County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2020, 4:32 PM CDT (21:32 UTC)
Expired
Apr 11, 2020, 5:30 PM CDT
In force
58 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Fisher County, TX, Jones County, TX

The radar

The Dyess AFB radar (KDYX), 86 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 2:02 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2020-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2020-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1161 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:28 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 11, 3:28 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
328 PM CDT Sat Apr 11 2020

.SHORT TERM...
(Tonight)

...Severe Thunderstorms...

Look for thunderstorms this afternoon and tonight, as another
upper disturbance moves over the region. The Storm Prediction
Center has all of West Central Texas in an Enhanced Risk Area,
through sunrise Sunday morning. The main hazards are tornadoes,
very large hail, damaging winds, and deadly lightning.

(Sunday)

...Breezy and Another Cold Front...

As another cold front, this one unusually strong for mid April,
moves closer to West Central Texas, gusty winds, from the west,
will develop Sunday. Then, the cold front may begin to move into
the Big Country, by mid afternoon. Although this front will be a
dry front, it will bring gusty winds from the north, along with
uncharacteristically cold temperatures, for mid April.

.LONG TERM...
(Sunday night through Saturday)

...Much Cooler Temperatures then a Warmup...

Much cooler temperatures will dominate through mid week, before a
warming trend begins. Overnight lows Monday night, likely in the
mid to upper 30s, will be unusually cold, for mid April. Plus, the
wind chill Monday night, may be in the mid to upper 20s. Cooler
than usual temperatures will continue until Wednesday; then, a
warming trend will push temperatures back above usual mid April
temperatures for Friday and Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 56  77  35  54 /  60   0   0   0
San Angelo 	 55  80  38  61 /  50   0   0   0
Junction 	 57  79  40  63 /  80   0   0   0
Brownwood 	 58  77  36  57 /  80   5   0   0
Sweetwater 	 54  77  35  54 /  50   0   0   0
Ozona      	 54  80  40  64 /  50   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 11, 2:48 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
248 PM CDT Sat Apr 11 2020

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-122000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
248 PM CDT Sat Apr 11 2020

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Expect severe thunderstorms. Hazards include tornadoes, very
large hail, damaging winds, and ever-present deadly lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
We will likely need spotters this afternoon and evening. Please
relay any information about observed weather to the NWS, while
following all local, state, and CDC guidelines.

In the hours before

Local storm report, Apr 11, 10:37 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1037 AM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND GST     5 SE WOODSON            32.97N 98.99W
04/11/2020  E60 MPH          THROCKMORTON       TX   FIRE DEPT/RESCUE

            VFD ESTIMATED 60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

&&
Local storm report, Apr 11, 4:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 W RULE                33.19N 99.96W
04/11/2020  E1.75 INCH       HASKELL            TX   TRAINED SPOTTER

&&
Local storm report, Apr 11, 4:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
418 PM CDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             1 ENE RULE              33.19N 99.88W
04/11/2020  E1.50 INCH       HASKELL            TX   TRAINED SPOTTER

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:19 PM CDTSevere Thunderstorm WarningSJTCrockett41 min
Apr 10, 8:55 PM CDTSevere Thunderstorm WarningSJTCrockett65 min
Apr 10, 9:56 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher44 min
Apr 10, 10:43 PM CDTSpecial Weather StatementSJTSchleicher47 min
Apr 11, 9:52 AM CDTSpecial Weather StatementSJTThrockmorton38 min
Apr 11, 10:00 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton35 min
Apr 11, 3:30 PM CDTSevere Thunderstorm WarningSJTHaskell60 min
Apr 11, 4:07 PM CDTTornado WarningSJTHaskell38 min
Apr 11, 4:38 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton52 min
Apr 11, 5:04 PM CDTSpecial Weather StatementSJTTom Green41 min
Apr 11, 5:21 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford54 min
Apr 11, 5:32 PM CDTSevere Thunderstorm WarningSJTTom Green43 min
Apr 11, 5:36 PM CDTSpecial Weather StatementSJTThrockmorton39 min
Apr 11, 5:54 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford66 min
Apr 11, 6:06 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green39 min
Apr 11, 6:18 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton57 min
Apr 11, 6:29 PM CDTTornado WarningSJTShackelford31 min
Apr 11, 6:45 PM CDTAreal Flood AdvisorySJTTom Green60 min
Apr 11, 6:49 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford56 min
Apr 11, 6:53 PM CDTSpecial Weather StatementSJTTom Green37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.